What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 10, 5:27 AM EST, 3 hours 18 minutes earlier.
Area forecast discussion, Aug 10, 5:27 AM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
627 AM EDT Tue Aug 10 2021
.SYNOPSIS...
Hot and humid conditions will remain in place until Friday. Periodic
episodes of showers and storms will occur throughout the week.
Finally, a cold front will likely move through the Ohio Valley on
Friday leading to drier, cooler conditions this weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Ongoing convection in northern Indiana/southern Michigan has fired
up along the nose of a LLJ on southern end of a surface low in an
area of moderate instability. Most of this convection is likely to
remain north of the area early this morning since the surface low,
LLJ, and best instability will remain north of the area.
Later this morning and throughout the rest of today, height rises
will occur and subtle ridging will take place. This will result in
lack of any clear synoptic forcing for precipitation and favor hot
conditions this afternoon. Have still included slight chance/chance
for showers and storms by the afternoon due to moderate instability
being in place and CAMs showing a 20-40 % chance of convective
initiation. If storms do form, the strongest storms could feature
isolated strong to severe winds gusts due to DCAPE being over 1000
J/kg. Forecast highs are near 90 and heat the index could reach
between 95 and 100 this afternoon if convection holds off.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Aside from the guarantee of warm and humid conditions being in place
tonight, the forecast exhibits low predictability. To start off the
night, conditions will most likely be fairly dry due to upper level
ridging being in place and lack of clear forcing for precipitation.
However, still have included chance/slight chance for storms as
between 20-40% of CAM solutions depict convection firing up along
low predictability outflow boundaries this afternoon and evening.
The probability of showers and storms will then increase later into
the night as broad upper level troughing starts to sink into the
Ohio Valley from the northwest. Increasing shear will accompany the
upper level trough as will the possibility of shortwaves rounding
the base of the trough axis. Additionally, some CAMs are depicting
possible MCS evolution northwest of the Ohio Valley this evening and
have a thunderstorm complex impacting the area overnight. Any storms
that due form this evening into the overnight could feature strong
winds.
Wednesday will once again feature hot, humid conditions along with
chances for showers and thunderstorms. As has been the case the past
few days, narrowing down the exact timing and location of any storms
is challenging due to weak synoptic forcing across the Ohio Valley.
Hence have carried the chance of precipitation through the entire
day.
There does appear the conditional probability of strong to severe
storms on Wednesday. 1) If the environment can recover from any
morning convection or if no morning convection exists, instability
will be high. 2) Shear should be moderate thanks to the mid level
trough sitting overhead. If these favorable thermodynamic and
kinematic parameters do end up overlapping along with any forcing
for storms, Wednesday afternoon could be active.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
An unsettled pattern will remain in place for the first part of the
long term period, with ample heat and humidity coinciding with
episodic chances for showers/storms through Friday night before
relief in the form of a cold front moves through by this upcoming
weekend.
Aloft, flow is largely zonal across the OH Vly for the start of the
period with an elongated high stretched from near Bermuda to TN with
an unseasonably deep/strong longwave trof axis centered over south-
central Canada dipping into the upper Midwest. This places the OH
Vly in a somewhat nebulous pattern with weak, convectively-enhanced
S/W energy providing some focus for ascent from time-to-time amidst
an environment with ample LL moisture and deep-layer instby but not
much in the way of stronger deeper-layer flow or shear locally to
promote sustained strong convective organization other than that
generated by complexes that become cold-pool dominant. This is the
case pretty much from Wednesday night all the way through Friday
before the aforementioned cold front /finally/ drifts south into the
Great Lakes/OH Vly regions, signaling the end to the
stagnant/muggy/stormy pattern for the upcoming weekend.
Taking a deeper dive into more specifics, if any can be gleaned at
all from this pattern, a weak embedded S/W within the zonal flow
should be progressing through the OH Vly during the day on
Wednesday. Daytime convection may still be ongoing into early
Wednesday night before undergoing a weakening trend for the
overnight hours with some decrease in instby and decreasing midlevel
support (what little there was to begin with). However, this being
said, this is a pattern that really will support convection day or
night, with perhaps the only real difference being strength of
convection being maximized during the typical diurnally-favorable
time period due to more surface-based instby/better BL conditions
due to steeper LL lapse rates. But this is really of little
consequence to this discussion, which will focus on the overall
pattern with the details of such episodic convection likely to be
more mesoscale-driven (i.e. initiating off of outflow boundaries,
remnant MCVs, etc.)
Some of the more recent guidance has suggested a potential lull in
convective activity across the region Wednesday night and even
lasting into Thursday night without a midlevel impulse rippling
through the midlevel flow during this time. While this trend is
encouraging, it should be taken with a rather large grain of salt as
many times these weak forcing/large instby scenarios waffle back and
forth many times and are handled rather poorly even by the more-
skilled hi-res short-term guidance offered by the HRRR/RAP/ARW/NSSL-
WRF, etc. These environments so often times get modulated quite
significantly by small-scale features, such as outflows, MCVs, cold
pools, etc. which both increase and decrease the environment's
capability of producing widespread convection on a smaller temporal
scale. With this being said, should most of the area remain
convection-free on Thursday, heat index values will approach or even
exceed 100F in many locales. This is due to temps in the lower 90s
and DPs in the lower/mid 70s. Confidence in this scenario is
increasing, but not yet high enough to warrant any heat headlines.
By Friday, the large-scale forcing, characterized by slightly
stronger deep-layer flow and increased LL convergence along the
slowly-propagating frontal boundary will provide the best chance for
convection in a widespread manner. There are still some model
differences in the timing of the boundary shifting south through the
ILN FA, with some guidance pointing more toward a Friday night/early
Saturday morning progression to/south of the OH Rvr. Nevertheless,
even without the details known at this point, from an ingredients-
based perspective and considering the overall setup, do feel that
strong to severe storms will again be possible Friday
afternoon/evening, which could last into the nighttime, depending on
the timing of things. Will continue mention in the HWO.
It should be mentioned, too, that any convective activity this week
will be capable of producing torrential rainfall rates and localized
flooding. There is the potential that one or more complexes of
storms produce a flooding threat that is more than just isolated in
nature should the propagation of such complex(es) result in training
or backbuilding of convection, but the details of such potential
will only come into focus as we continue to progress through the
workweek.
High confidence continues in a return to more mild temperatures and
lower humidity for the latter part of Saturday through Monday with
dry conditions, especially north of the OH Rvr.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
VFR conditions continue to be observed across the Ohio Valley this
morning. Lower VFR ceilings are expected to develop later this
morning as a weak disturbance moves through, but VFR conditions
should persist most of the day outside of any showers and
thunderstorms.
Currently, shower and storm probabilities are not high enough today
to include the TAFs aside of VCSH. By the late afternoon/evening,
shower and storm chances are too low for any inclusion of VCSH
despite slight chance to chance probabilities of precipitation into
tonight.
Southwesterly flow from 5-15 knots continues through the TAF
period.
OUTLOOK... The threat for thunderstorms will continue Wednesday
through Friday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Campbell
NEAR TERM...Campbell
SHORT TERM...Campbell
LONG TERM...KC
AVIATION...Campbell
Hazardous weather outlook, Aug 10, 3:15 AM EST, 5 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
415 AM EDT Tue Aug 10 2021
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-110815-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
415 AM EDT Tue Aug 10 2021
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
The heat index will likely reach between 95 and 100 this afternoon
and evening.
Strong to severe storms are possible today and tonight with damaging
winds being the main threat. Locally heavy rain is also possible
with the strongest storms.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The heat index may reach between 95 and 100 on Wednesday.
The heat index may reach between 100 and 105 on Thursday.
Strong to severe storms are possible Wednesday through Friday with
damaging winds being the main threat. Locally heavy rain is also
possible with the strongest storms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 10, 3:09 AM EST, 5 hours 36 minutes before
Special Weather Statement
National Weather Service Wilmington OH
409 AM EDT Tue Aug 10 2021
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-101515-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-
Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
Including the cities of Richmond, Connersville, Liberty,
West College Corner, Brookville, Batesville, Milan, Versailles,
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw,
Florence, Burlington, Oakbrook, Covington, Erlanger,
Independence, Newport, Alexandria, Owenton, Williamstown,
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville,
Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada,
Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney,
Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City,
Urbana, Springfield, London, West Jefferson, Plain City,
Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek,
Fairborn, Xenia, Washington Court House, Circleville, Lancaster,
Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason,
Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan,
Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro,
Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth,
and Wheelersburg
409 AM EDT Tue Aug 10 2021
...HOT AND HUMID CONDITIONS TODAY...
A combination of hot temperatures and high humidity will likely
result in the heat index reaching between 95 and 100 this
afternoon into the early evening.
If you have to be outdoors, please take the necessary precautions
to protect yourself from heat related illnesses. Drink plenty of fluids,
stay in an air-conditioned room, stay out of the sun, and check up
on relatives and neighbors. Young children and pets should never be
left unattended in vehicles under any circumstances.
Special weather statement, Aug 10, 7:22 AM EST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Wilmington OH
822 AM EDT Tue Aug 10 2021
INZ074-KYZ091-093-OHZ070-077-101245-
Dearborn IN-Boone KY-Campbell KY-Hamilton OH-Butler OH-
822 AM EDT Tue Aug 10 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
DEARBORN, NORTHERN CAMPBELL, NORTH CENTRAL BOONE, HAMILTON AND
SOUTHEASTERN BUTLER COUNTIES THROUGH 845 AM EDT...
At 821 AM EDT, a strong thunderstorm was reported near Blue Jay,
moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Cincinnati, Fairfield, Norwood, Forest Park, Fort Thomas, Newport,
Sharonville, Blue Ash, Springdale, Reading, Harrison, North College
Hill, Wyoming, Cheviot, Mount Healthy, Bellevue, Deer Park, Dayton,
Lawrenceburg and Greendale.
This includes the following Interstates...
I-71 in Ohio between mile markers 0 and 10.
I-74 in Indiana between mile markers 168 and 171.
I-74 in Ohio between mile markers 0 and 19.
I-75 in Ohio between mile markers 0 and 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3928 8489 3935 8441 3908 8439 3908 8450
3910 8451 3909 8452 3910 8454 3910 8456
3909 8457 3910 8488
TIME...MOT...LOC 1221Z 266DEG 16KT 3920 8479
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JDRSpecial weather statement, Aug 10, 8:04 AM EST, 41 minutes before
Special Weather Statement
National Weather Service Wilmington OH
904 AM EDT Tue Aug 10 2021
INZ080-KYZ089-090-094-101330-
Switzerland IN-Carroll KY-Owen KY-Gallatin KY-
904 AM EDT Tue Aug 10 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SWITZERLAND,
CARROLL, NORTHWESTERN OWEN AND GALLATIN COUNTIES THROUGH 930 AM
EDT...
At 904 AM EDT, a strong thunderstorm was reported over Vevay, moving
east at 35 mph.
HAZARD...Winds in excess of 40 mph, half inch hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Carrollton, Vevay, Warsaw, Florence, Kentucky Speedway, Glencoe,
Ghent, Sanders, Sparta, Patriot, Prestonville, Center Square,
Braytown, Interstate 71 at Mile Marker 52, Interstate 71 at US Route
127, Langstaff, Steele Bottom, Markland, Moorefield and New Liberty.
This includes I-71 in Kentucky between mile markers 43 and 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3868 8520 3869 8520 3885 8519 3888 8479
3875 8478 3872 8479 3860 8477 3863 8521
TIME...MOT...LOC 1304Z 270DEG 30KT 3875 8512
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JDRSpecial weather statement, Aug 10, 8:08 AM EST, 37 minutes before
Special Weather Statement
National Weather Service Wilmington OH
908 AM EDT Tue Aug 10 2021
KYZ091>093-OHZ077-101345-
Boone KY-Kenton KY-Campbell KY-Hamilton OH-
908 AM EDT Tue Aug 10 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF KENTON, CAMPBELL,
NORTHERN BOONE AND SOUTHERN HAMILTON COUNTIES THROUGH 945 AM EDT...
At 908 AM EDT, a strong thunderstorm was reported over Florence,
moving east at 35 mph.
HAZARD...Winds in excess of 40 mph, half inch hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Cincinnati, Covington, Florence, Independence, Norwood, Erlanger,
Fort Thomas, Newport, Madeira, Edgewood, Alexandria, Elsmere,
Cheviot, Fort Mitchell, Villa Hills, Highland Heights, Taylor Mill,
Bellevue, Fort Wright and Dayton.
This includes the following Interstates...
I-71 in Ohio between mile markers 0 and 10.
I-74 in Ohio near mile marker 19.
I-75 in Kentucky between mile markers 176 and 191.
I-75 in Ohio between mile markers 0 and 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3893 8473 3913 8474 3920 8430 3886 8433
TIME...MOT...LOC 1308Z 270DEG 30KT 3903 8463
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JDRSpecial weather statement, Aug 10, 8:27 AM EST, 18 minutes before
Special Weather Statement
National Weather Service Wilmington OH
927 AM EDT Tue Aug 10 2021
INZ066-073-101345-
Franklin IN-Ripley IN-
927 AM EDT Tue Aug 10 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
FRANKLIN AND NORTHEASTERN RIPLEY COUNTIES THROUGH 945 AM EDT...
At 927 AM EDT, a strong thunderstorm was reported over Batesville,
moving east at 25 mph.
HAZARD...Winds in excess of 40 mph, half inch hail, and very heavy
rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Batesville, Oldenburg, Sunman, Huntersville, Ballstown, Penntown and
Interstate 74 at State Route 101.
This includes I-74 in Indiana between mile markers 145 and 157.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3926 8531 3927 8530 3936 8529 3939 8505
3915 8510 3917 8531
TIME...MOT...LOC 1327Z 263DEG 23KT 3928 8523
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JDR